Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 30, 2006, 11:00 PM CDT for McDonald County, Newton County, Missouri. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 11:00 PM CDT (04:00 UTC)
- Expired
- May 31, 2006, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:50 AM CDT | FLASH FLOOD | Neosho, MO | SEVERAL STREETS FLOODED AND CLOSED IN NEOSHO INCLUDING BAXTER AND SPRING STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 310400 FFWSGF MOC119-145-311300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 800 AM CDT WEDNESDAY. * AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS HEAVY RAINFALL ACROSS THE WARNED AREA. AN AUTOMATED RAIN GAUGE NEAR NEOSHO RECEIVED 1.23 INCHES OF RAIN BETWEEN 930 PM AND 1030 PM. ADJUSTED DOPPLER RADAR ESTIMATED INDICATE THAT PORTIONS OF NEWTON AND MCDONALD COUNTIES HAVE PICKED UP NEARLY 2 INCHES OF RAIN SINCE MID EVENING. * AREAS OF HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEOSHO...PINEVILLE...ANDERSON...DIAMOND...GOODMAN... GRANBY...LANAGAN...NOEL...SOUTH WEST CITY...NEWTONIA...POWELL AND RITCHEY. LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT FLASH FLOODING IS OCCURRING AT THIS TIME IN NEOSHO AND ROADS ARE BEING BARRACADED CLOSED. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3705 9406 3650 9416 3650 9462 3706 9436 $$ IZZI
3 follow-up statements
000 WGUS73 KSGF 310731 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT WED MAY 31 2006 MOC119-145-311300- NEWTON MO-MCDONALD MO- 225 AM CDT WED MAY 31 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES UNTIL 800 AM CDT... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EASTERN NEWTON AND MCDONALD COUNTIES. DOPPLER RADAR ESTIMATES AND OBSERVED RAINFALL REPORTS INDICATE THAT ONE AND A HALF TO THREE INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA WITH LOCALIZED AMOUNTS UP TO FOUR INCHES ACROSS EASTERN MCDONALD COUNTY. SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS EASTERN NEWTON AND MCDONALD COUNTIES...BUT GRADUALLY TAPER OFF FROM THE WEST. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE NEOSHO...POWELL...AND BIG AND LITTLE SUGAR CREEKS IN SOUTHEAST MCDONALD COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3705 9406 3650 9416 3650 9462 3706 9436 $$ FOSTER
000 WGUS73 KSGF 310956 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 455 AM CDT WED MAY 31 2006 MOC119-145-311300- NEWTON MO-MCDONALD MO- 455 AM CDT WED MAY 31 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES UNTIL 800 AM CDT... AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED...BUT SCATTERED SHOWERS LINGERED ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES AND OBSERVED RAINFALL REPORTS INDICATE THAT ONE AND A HALF TO THREE INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA WITH LOCALIZED AMOUNTS UP TO FOUR INCHES ACROSS EASTERN MCDONALD COUNTY. ALTHOUGH THE HEAVY RAINFALL HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL COULD CAUSE FLASH FLOODING TO OCCUR ON THE BIG AND LITTLE SUGAR CREEKS IN SOUTHEAST MCDONALD COUNTY. LOCAL LAW ENFORCEMENT REPORTED THAT THE WATER HAD RECEDED IN NEOSHO AND CONDITIONS HAD IMPROVED. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3705 9406 3650 9416 3650 9462 3706 9436 $$ FOSTER
000 WGUS73 KSGF 311255 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 AM CDT WED MAY 31 2006 MOC119-145-311305- NEWTON MO-MCDONALD MO- 755 AM CDT WED MAY 31 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES HAS BEEN ALLOWED TO EXPIRE... THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING EFFECTIVE UNTIL NOON TODAY. ALTHOUGH WATER LEVELS ARE NO LONGER RISING...WATER LEVELS MAY REMAIN HIGH ENOUGH ALONG STREAMS AND CREEKS TO FLOOD LOW WATER CROSSINGS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3705 9406 3650 9416 3650 9462 3706 9436 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 9:43 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 30, 9:43 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 PM CDT TUE MAY 30 2006 .UPDATE... OK...SO ON TO PLAN B. REGIONAL RADAR MOSAIC SHOWS A SUBSTANTIAL INCREASE IN CONVECTION OVER THE PAST HOUR AROUND THE MCV OVER NORTHEASTERN OKLAHOMA. GIVEN THE VERY WEAK SHEAR BETWEEN 850-300MB...RENEWED CONVECTIVE DEVELOPMENT NEAR THE CENTER...AND SEMI-BAROTROPIC AIRMASS IN PLACE ITS LOOKING QUITE LIKELY THAT THE MCV WILL PERSIST THROUGH THE NIGHT. WARM CORE SYSTEMS SUCH AS MCVS AND TROPICAL LOWS HAVE A TENDENCY TO LIGHT UP WITH CONVECTION NEAR THE CENTER AT NIGHT AND AM BECOMING INCREASINGLY CONCERNED THAT THIS COULD BECOME THE CASE WITH THE MCV OVER NE OK TONIGHT. GIVEN THE EXTREMELY FAVORABLE CONDITIONS FOR VERY HIGH PRECIPITATION EFFICIENCIES WITH CONVECTION OVERNIGHT AND THE RECENT INCREASE IN CONVECTION NEAR THE CENTER OF THE MCV AND THE FACT THE MCV SHOULD MOVE VERY LITTLE TONIGHT HAVE OPTED TO GO WITH A SHORT FUSE FFA FOR OUR FAR SOUTHWEST COUNTIES. FFA IS OUT AND UPDATED GRIDS AND DERIVED PRODUCTS WILL FOLLOW SHORTLY. IZZI && .UPDATE...//ISSUED AT 848 PM CDT TUE MAY 30 2006// SCATTERED CONVECTION IS TRYING TO DEVELOP OVER SE KS ALONG THE OUTFLOW BOUNDARY ORIGINATING FROM THE CONVECTION THAT SOAKED THE KANSAS TURNPIKE CORRIDOR A FEW HOURS AGO. OUTFLOW SHOULD ENCOUNTER PROGRESSIVELY LESS UNSTABLE AIRMASS AS IT PROPAGATES EASTWARD. IN ADDITION...SOME ISOLATED CONVECTION IS STILL BUBBLING UP AROUND MCV THAT IS CENTERED NEAR THE AR/OK/MO BORDER. HARD TO GET A GOOD HANDLE ON HOW QUICKLY CONVECTION WILL FADE THIS EVENING...IN THEORY THE PROGRESSIVELY LESS UNSTABLE AIRMASS AND CONTINUED DIURNAL COOLING SHOULD LEAD TO A GRADUAL DEMISE IN THE CONVECTION...HOWEVER IT POSSIBLE THAT THERE COULD BE A RESURGENCE IN THUNDERSTORM ACTIVITY AS THE OUTFLOW ENCOUNTERS THE MCV AND ITS ASSOCIATED MID LEVEL ASCENT. HAD ALREADY UPDATED GRIDS TO NUDGE POPS UPWARD OVER THE WESTERN CWA. THUNDERSTORMS COULD BE RATHER PROLIFIC RAIN PRODUCERS (AS HAS BEEN THE CASE TO OUR WEST ALREADY) TONIGHT GIVEN THE HIGH SUB-CLOUD LAYER RH...SEASONABLY HIGH PRECIPITABLE WATER VALUES...AND DEEP WARM CLOUD LAYER. HARD TO RULE OUT AN ISOLATED FLASH FLOOD THREAT BEFORE CONVECTION WANES. IZZI && .DISCUSSION...//ISSUED AT 326 PM CDT TUE MAY 30 2006// WEAK UPPER VORT CENTER OVER EASTERN OK/WEST CENTRAL AR AND ANOTHER OVER THE SW CORNER OF MO HAVE BEEN SLOWLY MOVING NORTH TODAY. CLOUD COVER HAS KEPT TEMPERATURES AND RESULTANT INSTABILITY IN CHECK SO FAR TODAY. WEAK DIFFLUENT FLOW ALOFT NORTHEAST OF THE VORT CENTER AND ASSOCIATED LIFT HAS RESULTED IN WEAK CONVECTIVE SHOWERS/ISOLATED THUNDERSTORMS OVER SOUTHERN MO. SOME POCKETS OF SURFACE BASED INSTABILITY HAVE MANAGED TO DEVELOP OVER SE KS AND ALONG THE AR BORDER...SO THESE AREAS WILL NEED TO BE MONITORED THROUGH EARLY EVENING AS CONVECTION CONTINUES TO MOVE NORTH FROM ARKANSAS. CONVECTION HAS DEVELOPED EAST OF THE AREA OVER THE LOWER OH VLY WHERE A MORE SIGNIFICANT SHORTWAVE WAS EVIDENT IN WATER VAPOR IMAGERY AND AIRCRAFT AND PROFILER WINDS. TO THE WEST OVER KS...STRONG CONVECTION HAS ALSO DEVELOPED ALONG A NEARLY STATIONARY FRONT WHERE BETTER INSTABILITY AND THE APPROACH OF STRONGER SHORTWAVE WAS EMBEDDED IN THE SW-LY 500 MB FLOW. WITH THE CHAOTIC UPPER FLOW STILL TRAPPED BELOW THE MAIN BELT OF WESTERLIES AND THE VERY MOIST ATMOSPHERE IN PLACE...PWATS OF 1.41 ON THE 12Z KSGF SOUNDING...WILL STILL CARRY CHANCE POPS THROUGH TONIGHT...BUT MECHANISMS FOR FOCUSED CONVECTION ARE LIMITED TO THE WEAK UPPER FEATURES WHICH WILL AFFECT MAINLY SOUTHERN AND WESTERN COUNTIES THROUGH EARLY EVENING. MAY SEE SOME LIMITED STRONGER PULSE TYPE CONVECTION DEVELOP LATE THIS AFTERNOON WHERE THE UPPER FEATURES AND STRONGER INSTABILITY COME TOGETHER. CORFIDI VECTORS INDICATE THAT CONVECTION WAY OUT TO OUR WEST MAY MAKE SLOW PROGRESS INTO EASTERN KS EARLY TONIGHT...AND I DO HAVE SOMEWHAT HIGHER POPS IN WESTERN PORTIONS OF THE FORECAST AREA...BUT A QUICK LOOK AT MIDLEVEL WIND PROGS AND LOW LEVEL FLOW...IT LOOKS LIKE A BIG PUSH TO THE EAST...UNLESS A SIGNIFICANT COLD POOL DEVELOPS...IS NOT LIKELY. WITH THE SLOW APPROACH OF THE FRONTAL BOUNDARY NOW LOCATED TO OUR NORTHWEST ON WEDNESDAY NIGHT AND EARLY THURSDAY...HAVE MAINTAINED HIGH END CHANCE OR LIKELY POPS WEDNESDAY AND WEDNESDAY NIGHT. KEPT PERIODS PAST THURSDAY DRY. GFS AND ECMWF HAVE SOME DIFFERENCES EARLY NEXT WEEK...BUT THE GENERAL TREND OF A BUILDING UPPER RIDGE OVER THE CENTRAL CONUS LOOKS LIKE THE WAY TO GO. FRIDAY-SATURDAY LOOK CLOSE TO NORMAL TEMPERATUREWISE...BUT WITH THE BUILDING RIDGE HAVE BUMPED UP TEMPERATURES EARLY NEXT WEEK. DSA && .AVIATION... FOR THE 00Z TAFS...CONDITIONS WILL PREDOMINANTLY REMAIN VFR AT BOTH TERMINAL LOCATIONS. A WEAK MCV NEAR BENTONVILLE AR IS LIFTING SLOWLY NORTHEASTWARD THIS EVENING AND HAS KICKED OFF SOME ISOLATED SHOWERS (AND A TSRA OR TWO) OVER SW MO. THESE SHOWERS WILL LIKELY DIMINISH AFTER SUNSET BUT STILL COULD SEE A SHOWER COME WITHIN STRIKING DISTANCE OF SGF DURING THE MID/LATE EVENING IF THEY MAINTAIN THEMSELVES. ASSUMING AT THIS TIME THAT FAIRLY EXPANSIVE MID/UPPER LEVEL CLOUD COVER WILL ONCE AGAIN LIMIT POTENTIAL FOR ANY LIGHT FOG LATE TONIGHT SO DID NOT INCLUDE ANY VSBY REDUCTIONS FOR EITHER TERMINAL. IF SKIES APPEAR AS THOUGH THEY WILL CLEAR OUT FOR ANY APPRECIABLE AMOUNT OF TIME THEN WILL AMEND TAFS TO INTRODUCE SOME MVFR FOG LATE TONIGHT. FINALLY WITH WEAK FRONTAL BOUNDARY APPROACHING THE REGION THERE WILL PROBABLY BE AN INCREASE IN SHRA/TSRA COVERAGE WEDNESDAY HOWEVER TIMING IS DIFFICULT AT BEST TO PINPOINT THIS FAR OUT SO WENT WITH A LONG PROB30 GROUP UNTIL TIMING CAN BE FINED TUNED BETTER. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 30, 9:51 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 PM CDT TUE MAY 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 951 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT...PARTICULARLY WEST OF A BRANSON TO WARSAW MISSOURI LINE. DUE TO THE VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE THUNDERSTORMS...VERY LOCALIZED HEAVY RAINFALL AMOUNTS AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT...ESPECIALLY OVER FAR SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT AS A WARM AND MOIST AIR MASS REMAINS IN PLACE. A COLD FRONT MOVING SOUTHEAST THROUGH THE REGION WILL BRING A SOMEWHAT BETTER CHANCE FOR THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/IZZI/IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:42 PM CDT | Flash Flood Watch | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 7 hr |
| May 30, 11:21 PM CDT | Flash Flood Warning | SGF | Jasper | 9 hr |
| May 31, 1:02 AM CDT | Flash Flood Warning | SGF | Benton | 7 hr |
| May 31, 3:17 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| May 31, 4:30 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 31, 5:51 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.